Delaware, 2005

Damaging Wind in Delaware, August 7, 2005

August 7, 2005 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm knocked down a pine tree and snapped a flag pole on one property in Bacons. The thunderstorm also snapped several large tree limbs and also blew away a water pump house lid that normally takes two people to move.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm knocked down a pine tree and snapped a flag pole on one property in Bacons. The thunderstorm also snapped several large tree limbs and also blew away a water pump house lid that normally takes two people to move. Power outages in the area lasted for about two hours. The thunderstorm also brought heavy rain (3.1 inches was measured in Bacons) which caused some field and poor drainage flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 7, 10:25 AM EST, 45 minutes earlier.

Area forecast discussion, Aug 7, 10:25 AM EST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 AM EDT SUN AUG 7 2005

UPDATE...
THE TEXT FORECASTS WERE REFRESHED TO REMOVE MORNING AND AFTERNOON
REFERENCES. WE WILL BEEF UP THE WORDING A BIT FOR THE STRONG
THUNDERSTORMS CLOSEST TO THE STATIONARY/SOON-TO-BE WARM FRONT OVER
THE NORTHEAST MARYLAND SHORE, AND WHICH MAY SPREAD TO DELAWARE.
THE AIRMASS WAS QUITE UNSTABLE AND MOIST (LI -5 ACCORDING TO LWX 12Z
SOUNDING, WITH PRECIPITABLE WATER NEAR 1.75 INCHES.) THUS, IT
APPEARS OUR SOUTHERN ZONES WILL BE THE RIPEST FOR AFTERNOON STRONG
CONVECTION, ESPECIALLY WITH ANY SEA OR BAYBREEZE INTERACTIONS.
STORMS LOOK LIKE THEY WILL CONTINUE TO BE FAIRLY SLOW-MOVING AS
THEY DRIFT OFF THE NORTHEAST, SO RAIN AMOUNTS COULD BE SUBSTANTIAL
OVER ISOLATED LOCATONS, WHICH WE TRIED TO EMPHASIZE WITH PREVIOUS
SPECIAL WEATHER STATEMENTS FOR THE DELMAR AREA.

WE ALSO ADJUSTED SOME ZONE GROUPS TEMPERATURE RANGES TO THE DOWN
SIDE A BIT, BUT MID TO UPPER 80S WERE GENERALLY RETAINED. WE ALSO
KEPT THE WINDS MORE SOUTHEAST, EVEN SOUTH WHERE THE FRONT MAY MAKE A
MOVE NORTHWARD LATE IN THE DAY.

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

THE PREVIOUS AFD IS BELOW.

&&

.OVERVIEW...
THE NAM CONTS TO INIT BETTER AT H5 WHL THE GFS CONTS TO INIT BETTER
AT H8. UNFORTUNATELY FROM THERE THEY CONT TO DIVERGE WITH THE GFS
AGGRESSIVELY MOVG PCPN NWD AND THE NAM LINGERING THE HVYST PCPN OVER
DELMARVA INTO MON. NONE OF THE MDLS OFFER A DRY SOLN AND
UNFORTUATELY THIS FCST PKG IS GOING TO CONT CARRYING A PLETHORA OF
CHC POPS FIRST FROM THE FNT BACKING UP OVR US AND THEN FROM THE TROP
MSTR ACRS THE SERN CONUS ADVECTING NWD. THERE WILL BE SOME LOCALLY
HVY DOWNPOURS. WE THINK THE GFS SHRTWVS ARE OVERDONE (AS ITS H5 INIT
WAS POOR IN NERN CONUS BASED ON 00Z SOUNDGS) BUT MOST OF THE OTHER
FCST MDLS LEAN MORE TWD THE GFS SOLN AS TO WHERE TO EMPHASIZE THE
PCPN THAN THE NAM WITH THE FCST. HOPEFULLY AS THE DAY PROGRESSES WE
MIGHT BE ABLE TO PINPOINT PCPN CHCS BETTER OR AT LEAST POINT TO
WHERE WI OUR CWA THE GREATER CHCS WILL BE.

&&

.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...
INIT THE GFS LOOKS TOO AGGRESSIVE WITH PCPN THIS MRNG...BUT OTRWISE
SFC BOUNDARY SLIPS SLOLY NWD TDY. SHRT WV APCHG FROM THE MIDWEST AND
PROX OF H2.5 JET POINTS TO THE HIEST REL POPS IN ERN PA TDY. IF WHAT
OCRD YDA IN VA IS A SIGN...WE/LL HAVE TO WAIT FOR CONVECTIVE TEMPS
TO GET COOKING TAFTN B4 CVRG INCRS. A LIMITING FACTOR FOR NOT GOING
HIER WITH THE POPS WILL BE THE EXISTING CLD CVR IN THIS FAVORED
AREA. THE GFS MDL OF CHOICE DOES BOOST CAPES TO 1000-2000J TDY AND
BRING TT TO THE MID 40S AND K INDICES TO MID 30S ALL WI THUNDER
RANGE THRUT OUR CWA. A SECOND REL MAX MIGHT BE IN OUR DELMARVA ZNS
WHERE MORE SUNSHINE AND PROX TO OLD FRONT COULD TRIGGER SOME TSRA.
THUS LOWEST POPS WILL BE IN NRN NJ. FULL SUN MAROS SUGG ABT 90
AGN...BUT WITH MORE CLOUDS WILL TEMPER THAT...BUT OVERALL GIVEN HOW
LONG THE DAY IS AND THE FACT MOST OF THE PRESENT CLDS ARE MID/HI LVL
WE WILL GO WITH THE WRMR GFS MOS.

TNGT STAB IS NOT TREMENDOUS AND GIVEN WHAT OCRD TO OUR S TNGT...WE
WILL DROP THE THUNDER PRETTY ERLY IN THE EVE AND DIMINISH RAIN CHCS
OVERALL OVRNGT. BY TNGT IN THE GFS FIELDS ITS HARD TO FIND THE OLD
SFC BOUNDARY AT ALL AND THE GENERAL SRLY FLOW WILL MAKE IT MORE
HUMID AGN EVERYWHERE.  THUS THERE IS LESS OF A SPREAD IN GUID MIN
TEMPS WHICH ARE ACCEPTED. THE SPLIT BTWN THE MDLS STARTS SUN NGT
WITH THE GFS FAVORING LOCNS FTHR N AND THE NAM STUCK IN DELMARVA
ALMOST OFFERING A DFRMTN ZONE SPLIT IN THE PCPN. THE NAM BOOSTED SB
CAPES LAST NGT AND DOES SO AGN TNGT. IT DID NOT WORK SO DON/T SEE
BASED ON LOCNS FTHR S.

ON MON WOULD THINK THE FOCUSING MECH FOR HIER POPS SHLD BE WITH THE
SHRT WVS EJECTING FROM THE SEMI-CLSD LOW ALG THE GULF CST STAS AS
OPPOSED TO JUST DAYTIME HEATING. MOST OF THE MDLS POINT MORE TWD
HIER POPS IN OUR NRN CWA INCLUDING THE UKMET/CAN GEM AND CAN GGEM.
INSTAB PARAMETERS EVEN WITH THE GFS ARE LESS THAN TDY SO WILL NOT BE
EMPHASIZING THE THUNDER. GFS MOS LOOKS THE BETTER OF THE TWO ESP IN
SERN ZNS WHERE THERE SHLD BE SOME LESSER CLOUDS.

THE SPLIT BTWN THE GFS AND NAM CONTS MON NGT AS IT STARTS BRINGING A
SLUG OF THE GULF CST MSTR NWD VS THE NAM WHICH KEEPS IT A SEPARATE
ENTITY TO OUR S. LATEST PMDHMD SEES THE GFS SOLN AS BEING THE BETTER
AND THUS FOR MON NGT...THERE WILL BE NO REDUCTION IN POPS OVRNGT.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...
BUILDING UPPER RIDGE WILL DRIVE THE MOISTURE NORTH ALONG THE EASTERN
SEABOARD INTO WEDNESDAY. FAST FLOW FROM NORTH PA WILL SHEAR THE
MOISTURE OFF MAINTAINING A LESSER THREAT OF PCPN ESP THE HEAVY
VARIETY. IN THIS TYPE OF ATMOSPHERE, THE PWS AND KS ARE VERY HIGH
AND WHEREVER THE CELLS DECIDE TO RAIN THEMSELVES OUT, VERY HEAVY
RAIN WILL BE FALLING. SOME PARTS OF THE APPALACHIANS COULD RECEIVE
4-5 INCHES AND WE COULD SEE 2 TO 3 INCHES. THIS IS OVER A FOUR DAY
PERIOD. HOWEVER, WITH THE RIGHT SET UP AND THE CONTRIBUTION FROM
BOTH SYSTEMS HUGGING  THE RESPECTIVE COASTS, MAY HAVE SOME HYDRO
CONCERNS BEFORE TUESDAY.

&&

.AVIATION...
WIDELY SCATTERED SHOWERS MOVING NORTHWARD JUST TO THE WEST OF OUR
FORECAST AREA ATTM. SKIES GENERALLY PARTLY CLOUDY WITH MID AND HIGH
LEVEL CLOUDS FOR THE MOST PART. I HAVE PULLED THE TEMPO SHRA AND CB
CLOUD GROUPS FOR THE EARLY MORNING TAFS AS RADAR SHOWS LITTLE
ACTIVITY ATTM. MODELS HAVING TROUBLE WITH PRECIP AREAS EARLY THIS
MORNING WITH THE 00Z GFS ALREADY WAY TOO PESSIMISTIC (NO WIDESPREAD
RAINS OVER CWA AT 06Z) AND NAM SHOWING THAT PRECIP EXPECTED TO COVER
THE SOUTHERN AREAS BY 12Z.

THE BALANCE OF TODAY WILL LIKELY SEE MOSTLY SKIES ACROSS THE REGION
AS WEAK TROPICAL FLOW WILL BE OVER THE AREA. BOTH THE GFS AND NAM
SHOW THAT SHOWERS WILL BE ACROSS THE REGION, BUT ARE AT ODDS AS TO
WHEN AND WHERE. PUBLIC FCST WILL INCLUDE CHC POPS FOR THE AREA, AND
SINCE THE FEATURES WILL BE ILL DEFINED, I WILL USE VCSH AND VCTS IN
THE TAFS FOR TODAY AND TRY TO KEEP THINGS VFR AS LONG AS POSSIBLE.
WELL TRY TO COVER ANY STEADY PRECIP AND LOWER CONDITIONS WITH
TEMPO GROUPS IN AMDS ONCE IT FORMS.

&&

.MARINE...
LIGHT SE WINDS AND 2 FT SEAS AT BOTH BUOYS EARLY THIS MORNING WITH
WIDELY SCATTERED SHOWERS WELL EAST OF THE COASTAL WATERS. LOOKS LIKE
FRONT MAY BE JUST SOUTH OF THE WATERS ATTM AS WINDS OVR COASTAL VA
ARE SW 10 TO 15 KTS. THE LIGHT SE WINDS SHOULD CONTINUE OVER OUR
WATERS TODAY THEN VEER TO SW TONIGHT AS FRONT CREEPS PAST AREA.
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TODAY AND TONIGHT.

&&

.HYDROLOGY...
THREAT FOR HVY DOWNPOURS WILL EXIST THRUT THIS FCST. WE WILL TAKE
ONE DAY AT A TIME AND SEE WHERE THE HVY RAIN FALLS (ISOLD AMTS TO 4
EACH DAY NOT OUT OF THE QUES). FOR NOW WE ARE STARTING WITH FFG
VALUES PRETTY HIGH...BUT WILL HAVE TO SEE HOW THE WEEK PROGRESSES.

&&

OVERVIEW/SHORT TERM...GIGI
LONG TERM...EBERWINE
AVIATION/MARINE...OHARA
HYDROLOGY...GIGI
UPDATE.../
Hazardous weather outlook, Aug 7, 11:10 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1210 PM EDT SUN AUG 7 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-
012>027-PAZ054-055-060>062-067>071-081000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
346 AM EDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...

THERE IS A CHANCE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS
AND HAIL OVER SOUTHERN NEW JERSEY, MARYLANDS NORTHEAST SHORE, ALL OF
DELAWARE AND EXTRMEME SOUTHEAST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

TFG/EBERWINE

In the hours before

Special weather statement, Aug 7, 9:25 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1025 AM EDT SUN AUG 7 2005

MDZ012-015-071700-
KENT MD-QUEEN ANNES MD-
1025 AM EDT SUN AUG 7 2005

...A STRONG AND SLOW-MOVING CLUSTER OF THUNDERSTORMS OVER
NORTHWESTERN KENT COUNTY MARYLAND WAS YIELDING HEAVY RAIN, AND
MORE THUNDERSTORMS WERE FORMING OVER SOUTHWESTERN KENT COUNTY AND
QUEEN ANNES COUNTY MARYLAND...

THUNDERSTORMS DEVELOPED OVER NORTHWESTERN KENT COUNTY MARYLAND NEAR
NEWTOWN BETWEEN 9:00 AND 10:00 AM...AND WITHIN THE PAST HOUR HAVE
PRODUCED 1 TO 2 INCHES OF RAIN. SINCE THESE STORMS WILL LIKELY
CONTINUE THROUGH LATE MORNING, AREA RESIDENTS AND TRAVELERS WILL
NEED TO WATCH FOR LOCALLY HEAVY RAINS WHICH COULD CAUSE FLOODING OF
LOW-LYING AREAS AS WELL AS ROADS. RAIN MAY TOTAL BETWEEN 2 AND 4
INCHES IN ISOLATED SPOTS OVER KENT AND QUEEN ANNES COUNTIES.

THERE WILL ALSO BE DANGEROUS CLOUD TO GROUND LIGHTING, SO STAY
INSIDE DURING THUNDERSTORMS FOR THE BEST PROTECTION.

THE THUNDERSTORMS ARE EXPECTED TO DIMINISH OVER NORTHWESTERN KENT
COUNTY MARYLAND BY ABOUT NOON, BUT MORE SHOWERS AND THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON AS A WARM FRONT EDGES NORTHWARD.
Special weather statement, Aug 7, 9:30 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 AM EDT SUN AUG 7 2005

MDZ012-015-071700-
KENT MD-QUEEN ANNES MD-
1030 AM EDT SUN AUG 7 2005

...A STRONG AND SLOW-MOVING CLUSTER OF THUNDERSTORMS OVER
NORTHWESTERN KENT COUNTY MARYLAND WAS YIELDING HEAVY RAIN, AND
MORE THUNDERSTORMS WERE FORMING OVER SOUTHWESTERN KENT COUNTY AND
QUEEN ANNES COUNTY MARYLAND...

THUNDERSTORMS DEVELOPED OVER NORTHWESTERN KENT COUNTY MARYLAND NEAR
NEWTOWN BETWEEN 9:00 AND 10:00 AM...AND WITHIN THE PAST HOUR HAVE
PRODUCED 1 TO 2 INCHES OF RAIN. SINCE THESE STORMS WILL LIKELY
CONTINUE THROUGH LATE MORNING, AREA RESIDENTS AND TRAVELERS WILL
NEED TO WATCH FOR LOCALLY HEAVY RAINS WHICH COULD CAUSE FLOODING OF
LOW-LYING AREAS AS WELL AS ROADS. RAIN MAY TOTAL BETWEEN 2 AND 4
INCHES IN ISOLATED SPOTS OVER KENT AND QUEEN ANNES COUNTIES.

THERE WILL ALSO BE DANGEROUS CLOUD TO GROUND LIGHTNING, SO STAY
INSIDE DURING THUNDERSTORMS FOR THE BEST PROTECTION.

THE THUNDERSTORMS ARE EXPECTED TO DIMINISH OVER NORTHWESTERN KENT
COUNTY MARYLAND BY ABOUT NOON, BUT MORE SHOWERS AND THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON AS A WARM FRONT EDGES NORTHWARD.

CORRECTED FOR MISSPELLED WORD.
Special weather statement, Aug 7, 9:50 AM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1050 AM EDT SUN AUG 7 2005

DEZ001>004-MDZ008-012-015-019-020-071830-
CAROLINE MD-CECIL MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT MD-
KENT DE-NEW CASTLE DE-QUEEN ANNES MD-TALBOT MD-
INCLUDING THE CITIES OF...DOVER...NEWARK AND WILMINGTON
1050 AM EDT SUN AUG 7 2005

...STRONG AND SLOW-MOVING THUNDERSTORMS OVER THE NORTHEASTERN
MARYLAND SHORE MAY SPREAD EASTWARD INTO DELAWARE AND WILL BRING
HEAVY RAIN, LIGHTNING, AND HAIL TO THE AREA LATE THIS MORNING...

WIDELY SCATTERED THUNDERSTORMS DEVELOPED IN A VERY MOIST AND
UNSTABLE AIRMASS JUST NORTH OF A WARM FRONT AT MID MORNING, BUT WERE
INCREASING IN AREAL EXTENT AND INTENSITY AT LATE MORNING. AROUND 2
INCHES OF RAIN MAY HAVE ALREADY FALLEN OVER NORTHWESTERN KENT COUNTY
MARYLAND, ACCORDING TO RADAR ESTIMATES.

SINCE THESE STORMS WILL LIKELY CONTINUE THROUGH NOON AND POSSIBLY
INTO EARLY AFTERNOON, AREA RESIDENTS AND TRAVELERS WILL NEED TO
WATCH FOR LOCALLY HEAVY RAINS WHICH COULD CAUSE FLOODING OF
LOW-LYING AREAS AS WELL AS ROADS. RAIN MAY TOTAL BETWEEN 2 AND 4
INCHES IN ISOLATED SPOTS, ESPECIALLY OVER THE NORTHEAST MARYLAND
SHORE. DRIVERS WILL NEED TO SLOW DOWN, OR EVEN PULL TO THE SIDE OF
THE ROAD, IN THE HEAVIEST PARTS OF THE THUNDERSTORMS.

THERE WILL ALSO BE DANGEROUS CLOUD TO GROUND LIGHTING, AS WELL AS
LOCALIZED WIND GUSTS TO 40 MILES AN HOUR. HAIL IS LIKELY WITH THE
STRONGEST THUNDERSTORMS, AND SOME OF IT COULD BE LARGE.

MOVE INSIDE A STURDY SHELTER IF THUNDERSTORMS APPROACH FOR THE BEST
PROTECTION.
Special weather statement, Aug 7, 9:52 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1052 AM EDT SUN AUG 7 2005

DEZ001>004-MDZ008-012-015-019-020-071830-
CAROLINE MD-CECIL MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT MD-
KENT DE-NEW CASTLE DE-QUEEN ANNES MD-TALBOT MD-
INCLUDING THE CITIES OF...DOVER...NEWARK AND WILMINGTON
1052 AM EDT SUN AUG 7 2005

...STRONG AND SLOW-MOVING THUNDERSTORMS OVER THE NORTHEASTERN
MARYLAND SHORE MAY SPREAD EASTWARD INTO DELAWARE AND WILL BRING
HEAVY RAIN, LIGHTNING, AND HAIL TO THE AREA LATE THIS MORNING...

WIDELY SCATTERED THUNDERSTORMS DEVELOPED IN A VERY MOIST AND
UNSTABLE AIRMASS JUST NORTH OF A WARM FRONT AT MID MORNING, BUT WERE
INCREASING IN AREAL EXTENT AND INTENSITY AT LATE MORNING. AROUND 2
INCHES OF RAIN MAY HAVE ALREADY FALLEN OVER NORTHWESTERN KENT COUNTY
MARYLAND, ACCORDING TO RADAR ESTIMATES.

SINCE THESE STORMS WILL LIKELY CONTINUE THROUGH NOON AND POSSIBLY
INTO EARLY AFTERNOON, AREA RESIDENTS AND TRAVELERS WILL NEED TO
WATCH FOR LOCALLY HEAVY RAINS WHICH COULD CAUSE FLOODING OF
LOW-LYING AREAS AS WELL AS ROADS. RAIN MAY TOTAL BETWEEN 2 AND 4
INCHES IN ISOLATED SPOTS, ESPECIALLY OVER THE NORTHEAST MARYLAND
SHORE. DRIVERS WILL NEED TO SLOW DOWN, OR EVEN PULL TO THE SIDE OF
THE ROAD, IN THE HEAVIEST PARTS OF THE THUNDERSTORMS.

THERE WILL ALSO BE DANGEROUS CLOUD TO GROUND LIGHTNING, AS WELL AS
LOCALIZED WIND GUSTS TO 40 MILES AN HOUR. HAIL IS LIKELY WITH THE
STRONGEST THUNDERSTORMS, AND SOME OF IT COULD BE LARGE.

MOVE INSIDE A STURDY SHELTER IF THUNDERSTORMS APPROACH FOR THE BEST
PROTECTION.

CORRECTED FOR TYPO.

The radar

The Dover AFB radar (KDOX), 37 km away, was scanning. The volume nearest the first event began at 16:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
August 7, 11:10 AM EST
Where
Sussex County, 3 mi SW of Laurel
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.517, -75.600

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2005Every state in 2005This day in weather historyWarnings in Delaware, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473176.